Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 6, NWS Cleveland, OH

January 2, 2019Marion County, Ohio

NWS Cleveland, OH issued this river flood warning at Jan 2, 2019, 9:19 AM EST for Marion County, Ohio. It took effect at Jan 2, 2019, 3:00 PM EST. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Jan 2, 2019, 9:19 AM EST (14:19 UTC)
In effect from
Jan 2, 2019, 3:00 PM EST
Expired
Jan 4, 2019, 4:37 AM EST
In force
38 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Marion County, OH

The radar

The Cincinnati radar (KILN), 130 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Scioto River at Prospect (PRGO1). The gauge peaked at 9.81 ft at Jan 3, 2019, 8:00 AM EST.

actionminormoderate51001/0201/0301/0401/05
Action stage
8 ft
Minor stage
12 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03219500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

621 
WGUS41 KCLE 021419
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
919 AM EST Wed Jan 2 2019

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Scioto River Near Prospect

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-022219-
/O.NEW.KCLE.FL.W.0006.190102T2000Z-190103T1800Z/
/PRGO1.1.ER.190102T2000Z.190103T0000Z.190103T1200Z.NO/
919 AM EST Wed Jan 2 2019

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Scioto River Near Prospect
* from this afternoon to Thursday afternoon.
* At 9 AM the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and rise 
  to near 9.2 feet by this evening. The river will fall below flood 
  stage by Thursday morning.
* At 9.0 feet...Water inundates low portions of Highway 203 north of 
  Prospect.

&&

LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324


$$
7 follow-up statements
834 
WGUS81 KCLE 022025
FLSCLE
Flood Statement
National Weather Service Cleveland OH
325 PM EST Wed Jan 2 2019

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Prospect

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-030425-
/O.CON.KCLE.FL.W.0006.000000T0000Z-190103T1800Z/
/PRGO1.1.ER.190102T1820Z.190103T0000Z.190103T1200Z.NO/
325 PM EST Wed Jan 2 2019

The flood warning continues for
  The Scioto River Near Prospect.
* Until Thursday afternoon. 
* At  3:00 PM Wednesday the stage was...9.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.0 feet.
* The river will rise to near 9.2 feet by this evening. The river 
  will fall below flood stage Thursday morning.
* At 10.0 feet...Highway 203 is inaccessible north of Prospect. 
  Flooding occurs near Elm Street in northern parts of Prospect.

&&

LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324


$$
700 
WGUS81 KCLE 030216
FLSCLE
Flood Statement
National Weather Service Cleveland OH
916 PM EST Wed Jan 2 2019

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Prospect

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-031015-
/O.EXT.KCLE.FL.W.0006.000000T0000Z-190104T0600Z/
/PRGO1.1.ER.190102T1820Z.190103T0600Z.190104T0000Z.NO/
916 PM EST Wed Jan 2 2019

...Flood warning extended until late Thursday night for...

  The Scioto River Near Prospect.
* At  8:00 PM Wednesday the stage was...9.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.0 feet.
* The river will rise to near 9.7 feet late tonight. The river 
  will fall below flood stage Thursday evening.
* At 9.0 feet...Water inundates low portions of Highway 203 north 
  of Prospect.
* At 10.0 feet...Highway 203 is inaccessible north of Prospect. 
  Flooding occurs near Elm Street in northern parts of Prospect.

&&

LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324


$$
496 
WGUS81 KCLE 030926
FLSCLE
Flood Statement
National Weather Service Cleveland OH
426 AM EST Thu Jan 3 2019

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Prospect

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-031726-
/O.CON.KCLE.FL.W.0006.000000T0000Z-190104T0600Z/
/PRGO1.1.ER.190102T1820Z.190103T0900Z.190104T0000Z.NO/
426 AM EST Thu Jan 3 2019

The flood warning continues for
  The Scioto River Near Prospect.
* Until late tonight. 
* At  4:00 AM Thursday the stage was...9.8 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.0 feet.
* The river will fall to below flood stage by this evening.
* At 10.0 feet...Highway 203 is inaccessible north of Prospect. 
  Flooding occurs near Elm Street in northern parts of Prospect.

&&

LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324


$$
608 
WGUS81 KCLE 031617
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1117 AM EST Thu Jan 3 2019

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Prospect

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-040017-
/O.EXT.KCLE.FL.W.0006.000000T0000Z-190104T1500Z/
/PRGO1.1.ER.190102T1820Z.190103T1300Z.190104T0900Z.NO/
1117 AM EST Thu Jan 3 2019

...Flood warning extended until Friday morning...The flood warning 
continues for
  The Scioto River Near Prospect.
* Until Friday morning. 
* At 11:00 AM Thursday the stage was...9.8 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.0 feet.
* The river will fall to below flood stage by early Friday morning.
* At 10.0 feet...Highway 203 is inaccessible north of Prospect. 
  Flooding occurs near Elm Street in northern parts of Prospect.

&&

LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324


$$
605 
WGUS81 KCLE 032347
FLSCLE
Flood Statement
National Weather Service Cleveland OH
647 PM EST Thu Jan 3 2019

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Prospect

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-040746-
/O.CON.KCLE.FL.W.0006.000000T0000Z-190104T1500Z/
/PRGO1.1.ER.190102T1820Z.190103T1300Z.190104T0900Z.NO/
647 PM EST Thu Jan 3 2019

The flood warning continues for
  The Scioto River Near Prospect.
* Until Friday morning. 
* At 6:00 PM Thursday the stage was...9.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.0 feet.
* The river will continue to fall and will fall below flood stage
  early Friday morning.
* At 9.0 feet...Water inundates low portions of Highway 203 north
  of Prospect.

&&

LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324


$$
232 
WGUS81 KCLE 040540
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1240 AM EST Fri Jan 4 2019

...The flood warning continues for the following rivers in Ohio...

  Scioto River Near Prospect

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-041339-
/O.CON.KCLE.FL.W.0006.000000T0000Z-190104T1500Z/
/PRGO1.1.ER.190102T1820Z.190103T1300Z.190104T0900Z.NO/
1240 AM EST Fri Jan 4 2019

The flood warning continues for
  The Scioto River Near Prospect.
* Until this morning. 
* At 11:00 PM Thursday the stage was...9.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.0 feet.
* The river will fall below flood stage by early Friday morning.
* At 9.0 feet...Water inundates low portions of Highway 203 north
  of Prospect.

&&

LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324


$$
041 
WGUS81 KCLE 040937
FLSCLE
Flood Statement
National Weather Service Cleveland OH
437 AM EST Fri Jan 4 2019

...The flood warning is cancelled for the following rivers in Ohio...

  Scioto River Near Prospect

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC101-041007-
/O.CAN.KCLE.FL.W.0006.000000T0000Z-190104T1500Z/
/PRGO1.1.ER.190102T1820Z.190103T1300Z.190104T0730Z.NO/
437 AM EST Fri Jan 4 2019

The flood warning is cancelled for 
  The Scioto River Near Prospect.
* At  4:00 AM Friday the stage was...8.9 feet. 
* Flood stage is 9.0 feet.
* The river is expected to continue to gradually fall today. 
* At 9.0 feet...Water inundates low portions of Highway 203 north of 
  Prospect.

&&

LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jan 2, 6:23 AM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Jan 2, 6:23 AM EST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
623 AM EST Wed Jan 2 2019

.SYNOPSIS...
Weak high pressure over the eastern Great Lakes will move east
of the area today. A trough of low pressure will move east
across the area tonight. A ridge of high pressure will extend
northeast into the local area Thursday as high pressure moves
east across the Ohio Valley Thursday night. A ridge will extend
back west into the local area Friday. Low pressure will move
east across the Ohio Valley Friday night extending a trough
north across the eastern Great Lakes.

&&

.NEAR TERM /THROUGH THURSDAY/...
Higher clouds continue to overspread the low clouds and
assisting in producing ice crystals to change the freezing
drizzle/drizzle over to all snow. So, updated to remove the
drizzle mention and just keep flurries. Some patchy fog is still
occurring over the western portions of the area and that will
continue into the early daylight hours as well.

Previous Discussion...

Weak dirty high pressure remains in place at the moment and is
not doing much in the way of clearing out the lower ceilings and
visibilities across the area. Actually, the night has been
affected by patchy freezing drizzle and drizzle, patchy fog, and
snow flurries mainly across the northern half of the forecast
area. Latest satellite imagery showed low cloud deck over the
northern half of the area with no higher level clouds to support
snow. However, higher clouds are streaming north and
could/should help seed the drizzle and change it over to or mix
with snow this morning.

A trough of low pressure will swing east across the area with a
fairly aggressive upper level positive vorticity maximum
expected to move east across the Great Lakes. A swath of
moisture is also expected with this feature and will likely
cause some light snow to spread across the eastern half of the
area later this afternoon into tonight. The precipitation will
then push off to the east by Thursday morning with some
residual lake effect snow possible in the northeast snowbelt.
Otherwise, fair weather returns Thursday afternoon as high
pressure begins to build into the region.

Very little change in temperatures expected for highs today and
Thursday. Expecting highs both days to hover in the middle 30s.
Overnight lows will drop back into the upper 20s if we can get
the breaks in the overcast. Otherwise, forecast lows may be too
cold for tonight.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A quiet start to the short term forecast period is expected as high
pressure over the Ohio Valley with some AVA aloft will keep the area
dry for Thursday night into Friday. Meanwhile, a closed upper low
over the southwestern United States will move east and open up as it
gets absorbed into the flow. This upper low will become a shortwave
trough that will support a surface low over the Gulf Coast on
Friday. This low will move northeast and approach the Ohio Valley
for Friday night into Saturday. However, the trend in the short term
guidance is that this low is looking more likely to just skirt by
the forecast area and have limited slight chance to low chance pops
to east of I-71 and south of I-90. The surface low will be off the
East Coast by Saturday afternoon and high pressure building into the
region will keep the area dry for much of Saturday and Saturday
night. With the low moving into the region and ample warm air
advecting ahead of it, expecting above normal temperatures for the
period with highs in the mid to upper 40s.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
High pressure and an upper ridge over the eastern CONUS early next
week will allow for dry conditions to persist over the area for
Sunday. An upper trough will begin moving through the central United
States on Monday, supporting a Colorado Low that will traverse east
across the United States. The extended guidance is in fairly good
agreement on the warm front passing through the area on Monday and
the low and cold front passing through the area on Tuesday. With
this, have maintained chance pops through the end of the period, but
confidence is increasing on some more rainy weather early next week.
Temperatures remain warm through the period with upper 40s to near
50 expected across the area. Wouldn't be surprised to see these
numbers rise as we get closer to next week.

&&

.AVIATION /12Z Wednesday THROUGH Sunday/...
Low clouds continue to affect the local area and will remain
through the duration of this forecast period. High clouds moved
north across the area and changed any remaining freezing
drizzle/drizzle over to snow flurries. A trough of low pressure
and upper level disturbance will move across the eastern
portions of the forecast area tonight and some slight snow is
possible mainly at Erie. Winds generally light through the early
parts of this forecast period and then begin to increase as a
shift occurs to the south and then southwest this forecast
period.

OUTLOOK...Non-VFR anticipated into early Thursday across NE
OH/NW PA in lake effect snow showers. Non-VFR also possible
Friday night into Saturday.

&&

.MARINE...
A ridge of high pressure extending from the central Plains will
continue to influence the winds and weather over the area today, as
dry weather and light and variable winds should continue over the
Lake. A surface trough will then move across the lake tonight and
winds will increase out of the west behind it. While winds may only
be 15 to 20 knots behind this feature, it is plausible that waves
will increase enough for a small craft advisory to be needed on the
eastern end of the lake. Something to stay tuned on...

High pressure will reassert itself over the Ohio Valley for Thursday
into Friday. A surface low from the Gulf Coast will then move
northeast towards the lake for Friday night into Saturday but will
stay southeast of the area before departing off the East Coast by
Saturday night. For the most part, do not expect this low to be too
much of a factor over the lake, but strong westerly winds may return
for a period of higher winds and waves. High pressure will move back
into the region for Sunday into Monday before another low pressure
system takes aim at the Great Lakes for early next week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Lombardy
MARINE...Sefcovic
Hazardous weather outlook, Jan 2, 4:15 AM EST, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
415 AM EST Wed Jan 2 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-030915-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
415 AM EST Wed Jan 2 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:44 PM ESTSmall Craft AdvisoryCLE24 hr

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.